Alert archive / New Mexico / Red Flag Warnings in 2010
Red Flag Warning 21, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Nov 24, 2010, 7:05 AM MST for Lincoln County, Otero County, New Mexico. It took effect at Nov 24, 2010, 8:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2010, 7:05 AM MST (14:05 UTC)
- In effect from
- Nov 24, 2010, 8:00 AM MST
- Expired
- Nov 24, 2010, 8:00 PM MST
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
Counties Lincoln County, NM, Otero County, NM
The radar
The Holloman AFB radar (KHDX), 50 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3736 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511 WWUS84 KEPZ 241405 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 705 AM MST WED NOV 24 2010 ...DRY AND WINDY CONDITIONS EXPECTED ACROSS THE SACRAMENTO MOUNTAINS TODAY... .A STRONG UPPER LEVEL STORM SYSTEM WILL BE MOVING ACROSS THE NORTHERN ROCKIES TODAY AND STRONG WEST-SOUTHWEST FLOW ACROSS THE REGION WILL ALLOW FOR GUSTY WINDS TO DEVELOP OVER THE SACRAMENTO MOUNTAINS. THESE WINDS COMBINED WITH MINIMUM RELATIVE HUMIDITIES UNDER 15 PERCENT WILL CREATE RED FLAG CONDITIONS. MOISTURE WILL START TO INCREASE ACROSS THE AREA OVERNIGHT AND THURSDAY AS A COLD FRONT MOVES THROUGH. NMZ113-250300- /O.NEW.KEPZ.FW.W.0021.101124T1500Z-101125T0300Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 705 AM MST WED NOV 24 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH ACROSS THE SACRAMENTO MOUNTAINS THIS MORNING. THESE WINDS COMBINED WITH MINIMUM RELATIVE HUMIDITIES UNDER 15 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THE DAY AND INTO THE EARLY EVENING HOURS. A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT WHICH WILL LOWER TEMPERATURES AND RAISE HUMIDITY LEVELS FOR THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Nov 24, 2:58 AM MST, 4 hours 7 minutes earlier.
Area forecast discussion, Nov 24, 2:58 AM MST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
258 AM MST WED NOV 24 2010
.SYNOPSIS...
ANOTHER BREEZY TO WINDY DAY ACROSS THE BORDERLAND TODAY AS YET
ANOTHER PACIFIC TROUGH MOVES TOWARD THE SOUTHWEST U.S. SOUTHWEST
TO WEST WINDS TODAY WILL KEEP TEMPERATURES MILD AND ABOVE NORMAL.
BIG CHANGES FOR THE ARE THANKSGIVING DAY AS THE UPPER TROUGH AND
IT'S ASSOCIATED COLD FRONT MOVE ACROSS THE REGION. CONDITIONS WILL
CONTINUE BREEZY WITH A SHARP DROP IN TEMPERATURES AS THE FRONT
TURNS WINDS NORTH AND BRINGS COOLER AIR BY AFTERNOON. SOME LIGHT
MOUNTAINS SNOWS ARE POSSIBLE OVER THE GILA AND SACRAMENTO
MOUNTAINS...BUT MOST AREAS WILL ONLY SEE A FEW EXTRA CLOUDS. VERY
COLD MORNINGS WILL FOLLOW FRIDAY AND SATURDAY WITH HARD FREEZES IN
STORE. WESTERLY WINDS RETURN SATURDAY TO BEGIN A TWO-DAY WARM UP
FOR THE WEEKEND. SUNDAY THE AREA WILL BE HIT BY ANOTHER HIGH WIND
DAY AS THE NEXT PACIFIC STORM SYSTEM APPROACHES. THIS SYSTEM WILL
BE MOSTLY DRY BUT WILL AGAIN BRING A BIG DROP IN TEMPERATURES FOR
MUCH OF NEXT WEEK.
&&
.DISCUSSION...
FORECAST MODELS REMAIN CONSISTENT AMONG EACH OTHER AND RUN-TO-RUN
WITH THE PATTERN OVER THE NEXT SEVERAL DAYS AS THEY CONTINUE TO
SHOW AN ACTIVE PATTERN OF PACIFIC TROUGHS SWINGING ACROSS THE U.S.
THE FIRST SYSTEM WILL BEGIN TO AFFECT OUR AREA TODAY AS IT
CONTINUES TO DRIVE ENERGY SOUTH OVER THE SOUTHERN GREAT BASIN. OUR
POSITION ON THE FRONT SIDE OF THE SYSTEM PLACES OUR REGION UNDER
THE JET ALOFT AS LEE CYCLOGENESIS DEEPENS A SURFACE LOW OVER THE
PLAINS. WITH AN INCREASE IN WINDS ALOFT AND A TIGHTER SURFACE
PRESSURE GRADIENT WINDS WILL BE BREEZY TO WINDY TODAY. IS APPEARS
THAT MIX DOWN AND LOW-LEVEL WINDS WILL SUPPORT 20-30 MPH G 40 FOR
THE LOWLANDS WITH THE SAC MTNS. BEING THE FOCUS OF HIGHER WIND
SPEEDS. HAVE DECIDED TO ISSUE A WIND ADVISORY FOR THE SACS TODAY.
DESPITE SCATTERED CLOUDS...THE TEMPS WILL RUN SEVERAL DEGREES
ABOVE NORMALS.
TONIGHT THROUGH THURSDAY AFTERNOON THE ENERGY ASSOCIATED WITH THIS
TROUGH PASSAGE SLIDES ACROSS THE CWFA. BOTH THE GFS AND THE NAM
SHOW A STRONG ASSOCIATED SURFACE FRONT CO-LOCATED WITH UPPER-LEVEL
DYNAMICS TO PUSH THROUGH. COOLING OFF THE SURFACE AND MODERATE
MOISTURE LOOKS TO EEK OUT A BIT OF PRECIPITATION OVER WEST AND
CENTRAL NEW MEXICO THAT MAY BRUSH THE N AND NW PORTIONS OF OUR
CWFA. MINOR MTN POPS W/ MENTION OF LIGHT SNOW FOR MTNS OF THE GILA
AND SACS. TEMPERATURES WILL BE MARKEDLY COOLER WITH DROPS OF AT LEAST
10 DEGREES EXPECTED THU AND POSSIBLY MORE ON FRIDAY. THE FIRST
LONG-DURATION HARD FREEZES OF THE SEASON ARE EXPECTED ACROSS THE
LOWLANDS FRI AND SAT MORNINGS.
THE SYSTEM RAPIDLY EXITS EARLY FRI. A FLAT ZONAL PATTERN IS RE-
ESTABLISHED ON SATURDAY WITH DRY CONDITIONS PERSISTING. GRADIENTS
WILL FORCE W AND SW FLOW INDUCING A SLOW WARMUP. SUNDAY THE AREA
BEGINS TO FILL THE AFFECTS OF THE NEXT PACIFIC TROUGH AS ONCE
AGAIN WINDS RAMP UP TO WINDY. IN FACT WINDS LOOK STRONGER AS THE
CURRENT TIMING AND POSITION OF THE SYSTEM MAXIMIZES THE WIND SPEED
POTENTIAL. MAY NEED WIND ADVISORIES AND RED FLAG WARNINGS FOR
SUNDAY. THE SYSTEM PASSES MONDAY...BUT APPEARS DRY FOR ALL BUT THE
HIGHER TERRAIN OF THE SACS. BEHIND THE TROUGH ANOTHER PACIFIC
COLD FRONT LOOKS TO REVERSE THE SHORT WEEKEND WARMING TREND W/
COOLER TEMPS ON MONDAY CONTINUING THROUGH MOST OF NEXT WEEK.
&&
.AVIATION...VALID 24/12Z-25/12Z.
A DECK OF HIGH CIRROSTRATUS AND SOME MID-LVL CLOUDS WILL REMAIN
OVER THE AREA. VFR CONDITIONS WILL PREVAIL...BUT SEVERAL SITES
WILL SEE BKN-OVC LAYER AOA 25-30KFT. WEST TO SOUTHWEST WINDS WILL
INCREASE TODAY AHEAD OF A PACIFIC TROUGH AND ASSOCIATED STRONG
COLD FRONT PUSHING THROUGH AZ TODAY. SUSTAINED WINDS WILL
INCREASE TO ABOUT 20 KNOTS FROM 240-260 THIS AFTERNOON...WITH
GUSTS 30-35 KNOTS POSSIBLE DURING PEAK MIXING. STRONGEST GUSTS
WILL BE ALONG EAST-FACING MOUNTAIN SLOPES. WINDS WILL SLACKEN
AFTER DARK TO 5-15 KNTS AND SHIFT TO 260-290.
&&
.FIRE WEATHER...
A STRONG STORM SYSTEM MOVING ACROSS THE INTERMOUNTAIN WEST WILL
MAINLY AFFECT AREAS WELL TO OUR NORTH OVER THE NEXT COUPLE DAYS.
HOWEVER...IT WILL LEAD TO INCREASED WEST-SOUTHWEST WINDS ACROSS THE
AREA TODAY. WINDS WILL TEND TO BE GUSTY AS DAYTIME MIXING
TRANSFERS DOWN STRONGER MOMENTUM FROM ALOFT. 20-FOOT WINDS WILL
FLIRT WITH CRITICAL FIRE WX CRITERIA DURING THE AFTERNOON. MINIMUM
RELATIVE HUMIDITIES ACROSS THE AREA WILL BE MARGINAL FOR RED FLAG
CONDITIONS. LOWLAND DESERTS GENERALLY SOUTH OF I-10 AND EAST OF
I-25 MAY SEE BRIEF PERIODS OF RED FLAG CONDITIONS...BUT THE
EXTENDED PERIOD NECESSARY FOR A RED FLAG WILL LIKELY NOT BE MET.
SO A RFW WILL NOT BE ISSUED BUT FIELD PERSONNEL SHOULD BE MADE
AWARE THAT CONDITIONS WILL BE ON THE THRESHOLD.
THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH THE
AREA THURSDAY. MAX TEMPERATURES WILL DROP BY 10-15 DEGREES BETWEEN
WEDNESDAY AND FRIDAY. VERY COLD MORNINGS ARE EXPECTED FRIDAY
AND SATURDAY. THIS WILL RESULT IN EXCELLENT OVERNIGHT RH RECOVERY
DESPITE CONTINUED DRY CONDITIONS. WARMER AFTERNOON TEMPERATURES
FOR THE WEEKEND AS A FAIR-WEATHER DEEP WESTERLY FLOW PATTERN
RETURNS.
ANOTHER STRONG STORM SYSTEM WILL APPROACH THE AREA SUNDAY BRINGING
ANOTHER WINDY DAY COUPLED WITH CONTINUED DRY CONDITIONS. CRITICAL
FIRE WEATHER CONDITIONS ARE POSSIBLE FOR SUNDAY. THE SYSTEM SLIDES
THROUGH MONDAY AND BRINGS PERHAPS SOME BRIEF LIGHT FROZEN PRECIP
TO THE HIGHER ELEVATIONS...MOST OF THE REGION WILL REMAIN DRY.
NEXT WEEK LOOKS CHILLY AS THE COOL AIRMASS ASSOCIATED WITH THE
SYSTEM LINGERS ACROSS THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 68 36 57 25 55 / 0 0 0 0 0
SIERRA BLANCA TX 68 39 58 27 54 / 0 0 0 0 0
LAS CRUCES 67 34 56 20 53 / 0 0 0 0 0
ALAMOGORDO 64 31 53 22 49 / 0 0 0 0 0
CLOUDCROFT 47 21 35 12 35 / 0 0 10 0 0
TRUTH OR CONSEQUENCES 63 28 52 17 50 / 0 0 0 0 0
SILVER CITY 56 24 47 18 50 / 0 0 10 0 0
DEMING 65 31 55 19 55 / 0 0 0 0 0
LORDSBURG 63 30 55 21 57 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 8 AM THIS MORNING TO 9 PM MST THIS EVENING
FOR NMZ025.
TX...NONE.
&&
99/BIRDHazardous weather outlook, Nov 24, 6:30 AM MST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 630 AM MST WED NOV 24 2010 NMZ022>025-030>032-TXZ055-056-251215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 630 AM MST WED NOV 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER AN APPROACHING UPPER-LEVEL PACIFIC STORM SYSTEM WILL BRING A SHARP INCREASE IN WINDS THIS AFTERNOON. A WIND ADVISORY IS IN PLACE FOR THE SACRAMENTO MOUNTAINS. SOUTHWEST TO WEST WINDS OF 20-30 MPH WITH GUST TO 40 MPH FOR AREA LOWLANDS WITH 25-35 MPH AND GUSTS TO 55 MPH FOR THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MUCH COLDER TEMPERATURES BEGIN TOMORROW AND CONTINUE THROUGH FRIDAY BEHIND THE ASSOCIATED STRONG COLD FRONT. THE COLDEST MORNING TEMPERATURES OF THE SEASON WILL OCCUR FRIDAY AND SATURDAY WITH LONG-DURATION HARD FREEZES EXPECTED. WARMING AND DRY FOR THE WEEKEND WITH STRONGER WINDS RETURNING SUNDAY AS ANOTHER PACIFIC TROUGH APPROACHES. COOLER TEMPERATURES AGAIN MONDAY BEHIND ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
In the hours before
Special weather statement, Nov 24, 4:27 AM MST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 427 AM MST WED NOV 24 2010 NMZ022>025-030>032-TXZ055-056-242300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 427 AM MST WED NOV 24 2010 ...BREEZY TO WINDY AREA WIDE TODAY WITH A WIND ADVISORY FOR THE SACRAMENTO MOUNTAINS... ...CONTINUED BREEZY THANKSGIVING DAY WITH MUCH COOLER TEMPERATURES... A ROLLER COASTER RIDE OF BIG WEATHER CHANGES ARE IN STORE FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY INTO NEXT WEEK. THE WEATHER PATTERN ACROSS THE WESTERN U.S. WILL ALLOW A PAIR OF DEEP PACIFIC STORM SYSTEMS TO SWEEP ACROSS THE REGION. THE FIRST OF THESE SYSTEMS WILL BEGIN TO AFFECT OUR AREA TODAY AS WINDS INCREASE AND BECOME WINDY THIS AFTERNOON. A WIND ADVISORY HAS BEEN POSTED FOR THE SACRAMENTO MOUNTAINS. THANKSGIVING DAY THE STORM PASSES AND BRINGS A STRONG COLD FRONT WITH IT. A FEW MOUNTAIN SNOW SHOWERS ARE POSSIBLE...BUT MOST AREAS WILL BE DRY. WINDS WILL REMAIN BREEZY ACROSS THE REGION WITH A STRONG PUSH OF COLDER AIR FROM THE NORTH. AREA TEMPERATURES WILL REMAIN BELOW NORMAL THURSDAY AND FRIDAY AFTERNOONS. HARD FREEZES ARE EXPECTED WITH MORNING TEMPERATURES IN THE UPPER TEENS TO MID 20S ACROSS THE LOWLANDS FRIDAY AND SATURDAY MORNINGS. A BRIEF BREAK FOR SATURDAY AS LIGHTER WEST WINDS BRING BACK WARMER TEMPERATURES. WARMER STILL ON SUNDAY BUT THE STRONG WINDS RETURN AS THE NEXT PACIFIC TROUGH MOVES TOWARD THE AREA. WIND ADVISORIES FOR WINDS IN EXCESS OF 30 MPH MAY BE NEEDED. THIS SECOND SYSTEM MOVES THROUGH MONDAY BRINGING ANOTHER COLD FRONT COMPLETE WITH BREEZY NORTH WINDS AND ANOTHER ROUND OF BELOW NORMAL TEMPERATURES FOR THE FIRST HALF OF NEXT WEEK. A FEW LIGHT SNOW SHOWERS WILL BE POSSIBLE FOR AREA MOUNTAINS WITH THE MONDAY STORM PASSAGE BUT MOST OF US WILL REMAIN DRY. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 4:09 AM MST | Wind Advisory | EPZ | 17 hr |
Nearby
Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.